Alert archive / Virginia / Tornado Warnings in 2011

Tornado Warning 76, NWS Baltimore/Washington

July 8, 20114 counties in Virginia

NWS Baltimore/Washington issued this tornado warning at Jul 8, 2011, 3:09 PM EDT for 4 counties in Virginia. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2011, 3:09 PM EDT (19:09 UTC)
Expired
Jul 8, 2011, 3:45 PM EDT
In force
36 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Greene County, VA, Madison County, VA, Page County, VA, Rockingham County, VA

The radar

The Sterling radar (KLWX), 106 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 3:14 PM EDTTSTM WND DMGElkton, VANUMEROUS TREES DOWN ALONG HWY 340 IN ELKTON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 1:51 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 560 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
560 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

740 
WFUS51 KLWX 081909
TORLWX
VAC079-113-139-165-081945-
/O.NEW.KLWX.TO.W.0076.110708T1909Z-110708T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
309 PM EDT FRI JUL 8 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN GREENE COUNTY IN CENTRAL VIRGINIA...
  WESTERN MADISON COUNTY IN NORTHWEST VIRGINIA...
  SOUTHERN PAGE COUNTY IN NORTHWEST VIRGINIA...
  SOUTHEASTERN ROCKINGHAM COUNTY IN WESTERN VIRGINIA...

* UNTIL 345 PM EDT

* AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES
  NORTHWEST OF STANARDSVILLE...OR 12 MILES EAST OF HARRISONBURG...
  MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STANARDSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAINED SPOTTERS HAVE REPORTED A WALL CLOUD IN THIS STORM JUST WEST 
OF ELKTON. A TORNADO MAY FORM AT ANY TIME.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3847 7829 3825 7835 3836 7869 3846 7867
TIME...MOT...LOC 1909Z 281DEG 28KT 3840 7862

$$

JRK
2 follow-up statements
056 
WWUS51 KLWX 081921
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
321 PM EDT FRI JUL 8 2011

VAC079-113-139-165-081945-
/O.CON.KLWX.TO.W.0076.000000T0000Z-110708T1945Z/
GREENE VA-MADISON VA-PAGE VA-ROCKINGHAM VA-
321 PM EDT FRI JUL 8 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR
ROCKINGHAM...PAGE...MADISON AND GREENE COUNTIES...

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED 8 MILES NORTHWEST OF STANARDSVILLE...OR 19 MILES
EAST OF HARRISONBURG...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MCMULLEN...
  LYDIA...
  FLETCHER...
  STANARDSVILLE...
  WOLFTOWN...
  HOOD...
  GRAVES MILL...
  BURTONVILLE...

TRAINED SPOTTERS HAVE REPORTED A WALL CLOUD IN THIS STORM JUST WEST 
OF ELKTON AROUND 305 PM. A TORNADO MAY FORM AT ANY TIME.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT 
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3836 7860 3843 7859 3845 7829 3826 7835
TIME...MOT...LOC 1920Z 281DEG 28KT 3838 7851

$$

JRK
894 
WWUS51 KLWX 081933
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
333 PM EDT FRI JUL 8 2011

VAC139-081942-
/O.CAN.KLWX.TO.W.0076.000000T0000Z-110708T1945Z/
PAGE VA-
333 PM EDT FRI JUL 8 2011

...THE TORNADO WARNING IS CANCELLED FOR PAGE COUNTY...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 3834 7852 3841 7851 3845 7829 3826 7835
TIME...MOT...LOC 1932Z 281DEG 28KT 3835 7840

$$

VAC079-113-165-081945-
/O.CON.KLWX.TO.W.0076.000000T0000Z-110708T1945Z/
GREENE VA-MADISON VA-ROCKINGHAM VA-
333 PM EDT FRI JUL 8 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR
ROCKINGHAM...MADISON AND GREENE COUNTIES...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR STANARDSVILLE...OR 22 MILES NORTH OF
CHARLOTTESVILLE...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  BURTONVILLE...
  AYLOR...

TRAINED SPOTTERS HAVE REPORTED A WALL CLOUD IN THIS STORM JUST WEST 
OF ELKTON AROUND 305 PM. A TORNADO MAY FORM AT ANY TIME.

AT 315 PM...THUNDERSTORM WIND DAMAGE WAS REPORTED IN ELKTON.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3834 7852 3841 7851 3845 7829 3826 7835
TIME...MOT...LOC 1932Z 281DEG 28KT 3835 7840

$$

JRK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jul 8, 2:33 PM EDT, 36 minutes earlier.

Area forecast discussion, Jul 8, 2:33 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
233 PM EDT FRI JUL 8 2011

.SYNOPSIS...
A COLD FRONT WILL PUSH INTO THE MID ALTANTIC THIS AFTERNOON AND
EVENING...AND OFF THE DELMARVA COAST EARLY SATURDAY. HIGH PRESSURE
WILL BUILD IN FROM THE NORTH SATURDAY AND REMAIN IN PLACE THROUGH
THE WEEKEND. A SECOND FRONT WILL PUSH SOUTH ACROSS THE MID
ATLANTIC LATE MONDAY INTO TUESDAY...WITH HIGH PRESSURE RETURNING
FOR THE SECOND HALF OF THE WEEK.
&&

.NEAR TERM /THROUGH TONIGHT/...
CDFNT HAS ENTERED CWFA...AND CAN BE FOUND FM BKW-MRB-MSV. NMRS-
WIDESPREAD SHRA/EMBEDDED TSRA CAN BE FOUND ALNG/BHD CDFNT AND S/WV
TROF AXIS. AHD OF FNT...ALTHO INSOLATION HASNT BEEN ALL THAT
GREAT...WE/VE MANAGED TO ATTAIN 2000-3000 J/KG MUCAPE AND
EFFECTIVE BULK SHEAR OF 40 KT. HENCE...SVR TSTM WATCH HAS BEEN
POSTED THRU 01Z E OF BLURDG. DMGG WND/LRG HAIL BOTH CONCERNS.

MODIFIED 12Z LWX RAOB YIELDS PWAT 1.75 IN. 12Z NAM/GFS BOTH PAINT
A SWATH OF PWAT AOA 2 INCHES...MAINLY ALONG/E OF I-95.THUS...HVY
RAIN ALSO A CONCERN...AND OVERALL MODE SHUD TRANSITION FM SVR TO
FF BY ELY THIS EVNG.

CDFNT WL SLOW DOWN...AND SLOWLY TREK ACRS REST OF CWFA TNGT. HV
CAT POPS AHD OF AXIS THIS EVNG...AND BACKED OFF A LTL TO LKLY
OVNGT. RGNL RDR SUGGESTS THAT ACTIVITY MAY COME IN WAVES
PROPAGATING ALNG THE BNDRY.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
SATURDAY...COLD FRONT PUSHES INTO THE SOUTHERN MID ATLANTIC BY THE
LATE MORNING. JUST LOW CHANCES FOR LINGERING SHOWERS SOUTH OF AN E-W
LINE THROUGH DC FOR THE MID MORNING HOURS. OTHERWISE...LIGHT NLY
FLOW BEHIND THE TROUGH WITH SKIES CLEARING BEFORE MIDDAY. ABUNDANT
INSOLATION ALLOWS FOR SLIGHTLY ABOVE NORMAL MAX TEMPERATURES...
AROUND 90F PER GRIDDED GFS MOS GUIDANCE.

SATURDAY NIGHT THROUGH SUNDAY...SFC HIGH PRESSURE BUILDS SOUTH INTO
THE CENTRAL MID ATLANTIC. DRY WITH A LIGHT ONSHORE FLOW WITH HIGH
PRESSURE CENTER TO THE NORTH. MIN TEMPS LOW TO MID 60S INLAND...LOW
70S NEAR SHORE. MAX TEMPS AROUND 90F...THOUGH NO HEAT INDEX WITH DEW
POINTS IN THE LOW TO MID 60S.
&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SFC HIGH PRESSURE MOVES OFFSHORE WHILE A RIDGE OVER THE S-CNTRL
CONUS DRIFTS EAST. SWLY LOW LEVEL FLOW BRINGS PLUME OF ABOVE NORMAL
TEMPERATURE AIR FOR EARLY NEXT WEEK. MAX TEMPS SHOULD REACH INTO THE
MID 90S WITH DEWPOINTS APPROACHING 70F. EXPECT HEAT INDICES IN THE
UPR 90S. AN APPROACHING TROUGH MAY TRIGGER THUNDERSTORMS WEST OF THE
BLUE RIDGE LATE MONDAY AFTERNOON.

A COLD FRONT CROSSES TUESDAY...THE SLOWER 12Z GFS ALLOWS HEATING TO
TAKE PLACE...WITH MAX TEMPS IN THE MID 90S AGAIN...WHILE THE 00Z
ECMWF BRINGS THE TROUGH AXIS THROUGH BY DAYBREAK. CHANCE POPS MONDAY
NIGHT INCREASE TO HIGH CHANCE TUESDAY. WITH THE LIFTED INDEX AROUND
-5 AND DECENT SHEAR ALONG THE TROUGH...EXPECT THUNDERSTORMS. THE
MAIN ACTIVITY WILL BE ASSOCIATED WITH THE FRONT...SO SPECIFICS ON
PRECIP TIMING AND INTENSITY WILL BECOME MORE CLEAR IN THE COMING
DAYS.

HIGH PRESSURE FOLLOWS THE FRONT AGAIN...WITH TUESDAY NIGHT INTO
THURSDAY LOOKING DRY. INCLUDED LOW CHANCES FOR THUNDERSTORMS ALONG
THE ALLEGHENY FRONT AS RETURN FLOW COMBINED WITH TERRAIN
CIRCULATIONS AIDING DEVELOPMENT.
&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
UNSETTLED FLGT CONDS THIS EVNG. MTRS SUGGEST IFR CONDS W/IN
COMPLEX OF SHRA/TSTMS IN PTMC HIGHLANDS. EXTRAPOLATION SLIDES THAT
AREA NEWD...JUST TOUCHING IAD/BWI. HV INTRODUCED MVFR/TEMPO IFR
COINCIDENT W/ THIS AREA. THERE/S ANTHR COMPLEX IN MID OHVLY.
ALSO...WDLY SCT TSRA DVLPG AHD OF THE ASSOCD CDFNT. THAT SUGGESTS
THAT ONCE TROF AXIS NEARBY...MVFR WL BE PREDOMINANT. EXTENT OF IFR
STILL TBD...AND LKLY WL NEED ONGOING ADJUSTMENT.

VFR RETURNS BY MIDDAY SATURDAY MORNING WITH LIGHT NLY FLOW BEHIND
THE COLD FRONT. VFR PREVAILS AS HIGH PRESSURE BUILDS FROM THE NORTH
INTO SUNDAY OUTSIDE OF FOG POTENTIAL LATE SATURDAY NIGHT. COLD FRONT
APPROACHES LATE MONDAY...CROSSING ON TUESDAY. HIGH CHANCES FOR
THUNDERSTORMS ACCOMPANYING FRONT...LATE MONDAY NIGHT INTO TUESDAY.
MORE HIGH PRESSURE THEN TUESDAY NIGHT INTO THURSDAY.
&&

.MARINE...
S/SWLY FLOW NEAR 15 KT ATTM. DONT ENVISION MUCH OF A CHG TO THAT
THRU THE AFTN. SHRA/TSRA WL DVLP AHD OF A CDFNT/TROF AXIS TAFTN.
ACTIVITY WL BECOME MORE WIDESPREAD INVOF THE FNT. SMW/S WL BE LKLY
AHD OF THE STRONGEST STORMS. THREAT WL TRANSITION FM GUSTY WNDS TO
HVY RAIN THRU THE NGT AS FWD PROGRESS OF FNT STALLS. IT MAY BE
LINGERING ACRS MID BAY-LWR PTMC MUCH OF THE NGT.

NLY FLOW 10 TO 15 KT SATURDAY BEHIND THE COLD FRONT. GUSTS MAY REACH
INTO THE 18KT RANGE...SO A SMALL CRAFT ADVISORY MAY BE NEEDED. HIGH
PRESSURE THEN BUILDS FROM THE NORTH THROUGH SUNDAY...ALLOWING A
LIGHT ELY FLOW/BAY BREEZE SUNDAY. RETURN FLOW LATE SUNDAY THROUGH
MONDAY NIGHT MAY CHANNEL AND GUST INTO THE MARGINAL SMALL CRAFT
ADVISORY ZONE. A COLD FRONT CROSSES THE BAY IN THE TUESDAY
TIMEFRAME...WITH HIGH CHANCES FOR THUNDERSTORMS. HIGH PRESSURE THEN
BUILDS FROM THE NORTH WITH NLY FLOW THROUGH MIDDLE NEXT WEEK
&&

.HYDROLOGY...
POTENTIAL FOR HEAVY RAINS CONTINUES AS TROPICAL MOISTURE FROM THE
GULF OF MEXICO INTERACTS WITH A SLOW MOVING FRONTAL BOUNDARY.
MODELS PROG THE PWATS THIS EVENING AROUND 2-2.25 INCHES...WHICH IS
ARND 2SD ABOVE NORMAL. SFC DEWPTS 70-75F THRU THE AFTN-EVE. IN
ADDITION...QUASI- STATIONARY/SLOW MOVING FRONT WILL PROVIDE A
FOCUS FOR TRAINING STORMS. FLASH FLOOD WATCH REMAINS IN EFFECT.

&&

.EQUIPMENT...
PIKESVILLE NWR WENT DOWN LAST NGT DUE TO A LIGHTNING STRIKE ON A
COMMERCIAL POWER TRANSFORMER. TECHS ARE WORKING THE ISSUE...AND
WILL DO THEIR BEST TO RETURN SERVICE TODAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR MDZ004>007-
     009>011-013-014-016>018.
VA...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR VAZ025>027-
     029>031-036>040-042-050>057-501>504.
WV...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR WVZ505-506.
MARINE...NONE.

&&

SYNOPSIS...HTS/BAJ
NEAR TERM...HTS
SHORT TERM...BAJ
LONG TERM...BAJ
AVIATION...HTS/BAJ
MARINE...HTS/BAJ
HYDROLOGY...HTS
Hazardous weather outlook, Jul 8, 2:02 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
202 PM EDT FRI JUL 8 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
091000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
202 PM EDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL
CONTINUE THROUGH THE EVENING. A FEW STORMS MAY BE SEVERE...CAPABLE
OF PRODUCING DAMAGING WINDS AND LARGE HAIL. A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 9PM.

IN ADDITION...THESE STORMS WILL BE SLOW-MOVING...AND WILL HAVE
THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS AFTERNOON
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER HAS BEEN ACTIVATED. PLEASE REPORT ANY SEVERE
WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-091000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
202 PM EDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL
CONTINUE THROUGH THE EVENING. A FEW STORMS MAY BE SEVERE EAST OF
THE BLUE RIDGE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE
HAIL. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 9PM.

IN ADDITION...THESE STORMS WILL BE SLOW-MOVING...AND WILL HAVE
THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS AFTERNOON
AND EVENING EAST OF THE BLUE RIDGE...AND FOR COMMUNITIES SOUTHEAST
OF WINCHESTER AND PETERSBURG.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER HAS BEEN ACTIVATED. PLEASE REPORT ANY SEVERE
WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE.

HTS

In the hours before

Special weather statement, Jul 8, 1:59 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
159 PM EDT FRI JUL 8 2011

VAZ025-026-WVZ506-081845-
EASTERN PENDLETON WV-AUGUSTA VA-ROCKINGHAM VA-
159 PM EDT FRI JUL 8 2011

...STRONG THUNDERSTORM TO AFFECT EASTERN PENDLETON...AUGUSTA AND
ROCKINGHAM COUNTIES...

AT 159 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
EAST OF SUGAR GROVE...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE DALE ENTERPRISE...HARRISONBURG AND
BROADWAY.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3866 7874 3836 7875 3845 7934 3858 7931
TIME...MOT...LOC 1759Z 269DEG 20KT 3851 7923

SBK
Local storm report, Jul 8, 2:03 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
203 PM EDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      1 NE HIGHLANDTOWN       39.30N  76.53W
07/07/2011                   BALTIMORE CITY     MD   911 CALL CENTER

            ROAD FLOODED AT INTERSECTION OF N POINT RD AND KANE ST.

&&

CORRECTED EVENT

EVENT NUMBER LWX1101133

HAS
Local storm report, Jul 8, 2:04 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
204 PM EDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      1 NE HIGHLANDTOWN       39.30N  76.54W
07/07/2011                   BALTIMORE CITY     MD   911 CALL CENTER

            ROAD FLOODED AT INTERSECTION OF N POINT RD AND QUAD
            AVE.

&&

CORRECTED EVENT

EVENT NUMBER LWX1101132

HAS
Local storm report, Jul 8, 2:05 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
205 PM EDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      3 WNW RIVERIA BEACH     39.19N  76.55W
07/07/2011                   ANNE ARUNDEL       MD   911 CALL CENTER

            ROAD FLOODED AT FORT SMALLWOOD RD AT HAWKINS POINT RD.

&&

CORRECTED EVENT

EVENT NUMBER LWX1101131

HAS
Special weather statement, Jul 8, 2:38 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
238 PM EDT FRI JUL 8 2011

MDZ003-VAZ027-028-031-WVZ050>053-055-082000-
WASHINGTON MD-SHENANDOAH VA-CLARKE VA-HARDY WV-JEFFERSON WV-
HAMPSHIRE WV-BERKELEY WV-MORGAN WV-FREDERICK VA-
238 PM EDT FRI JUL 8 2011

...THUNDERSTORMS WITH HEAVY RAIN TO AFFECT WASHINGTON...SHENANDOAH...
   CLARKE...HARDY...JEFFERSON...HAMPSHIRE...BERKELEY...MORGAN AND
   FREDERICK COUNTIES...

AT 237 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY
HEAVY RAIN ALONG A LINE EXTENDING FROM SUMMIT POINT TO 2 MILES SOUTH
OF CAPON SPRINGS...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE DELRAY...STEPHENSON...WADESVILLE...YELLOW
SPRING...CLEAR BROOK...BRUCETOWN...ALBIN...HAYFIELD...ROCK ENON
SPRINGS AND MIDDLEWAY.

RAINFALL RATES OF OVER 2 INCHES PER HOUR WILL REDUCE VISIBILITIES TO
BELOW ONE MILE AND CAUSE PONDING OF WATER ON ROADWAYS. RAINFALL
AMOUNTS OF ONE TO TWO INCHES CAN BE EXPECTED.

&&

LAT...LON 3911 7791 3885 7902 3949 7857 3964 7757
TIME...MOT...LOC 1837Z 198DEG 18KT 3924 7794 3911 7847

SBK
Special weather statement, Jul 8, 3:01 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
301 PM EDT FRI JUL 8 2011

MDZ003>005-009-010-VAZ042-WVZ053-082030-
WASHINGTON MD-CARROLL MD-FREDERICK MD-HOWARD MD-MONTGOMERY MD-
LOUDOUN VA-JEFFERSON WV-
301 PM EDT FRI JUL 8 2011

...THUNDERSTORMS WITH VERY HEAVY RAIN TO AFFECT WASHINGTON...CARROLL...
FREDERICK..HOWARD...MONTGOMERY...LOUDOUN AND JEFFERSON COUNTIES...

AT 259 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY RAIN
GENERALLY ALONG  LINE EXTENDING FROM 5 MILES WEST OF HALLTOWN TO MONTGOMERY
VILLAGE..MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE BOLIVAR...POINT OF ROCKS...LAYTONSVILLE...
CLARKSBURG...KNOXVILLE...PLEASANTVILLE...BRUNSWICK...DOUBS...
ADAMSTOWN AND ROSEMONT.

RAINFALL RATES WITH THESE STORMS OF OVER 2 INCHES PER HOURS WILL REDUCE
VISIBILITIES TO BELOW ONE MILE AND CAUSE PONDING OF WATER ON ROADWAYS. RAINFALL
AMOUNTS OF ONE TO TWO INCHES CAN BE EXPECTED.

&&

LAT...LON 3909 7708 3919 7788 3920 7789 3973 7749
      3972 7681
TIME...MOT...LOC 1859Z 193DEG 12KT 3932 7789 3920 7717

SBK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 9:50 PM EDTSpecial Weather StatementLWXFrederick25 min
Jul 7, 10:22 PM EDTSpecial Weather StatementLWXFrederick, City of Winchester23 min
Jul 7, 10:34 PM EDTFlash Flood WarningLWXFrederick3 hr
Jul 7, 11:35 PM EDTSpecial Weather StatementLWXShenandoah40 min
Jul 8, 12:28 AM EDTSpecial Weather StatementLWXShenandoah47 min
Jul 8, 1:43 PM EDTSpecial Weather StatementLWXShenandoah47 min
Jul 8, 1:59 PM EDTSpecial Weather StatementLWXRockingham, City of Harrisonburg46 min
Jul 8, 2:27 PM EDTSevere Thunderstorm WarningLWXPage, Rockingham, Shenandoah, City of Harrisonburg48 min
Jul 8, 2:38 PM EDTSpecial Weather StatementLWXClarke, Frederick, City of Winchester82 min
Jul 8, 3:18 PM EDTSpecial Weather StatementLWXLoudoun42 min
Jul 8, 3:37 PM EDTSpecial Weather StatementLWXAlbemarle, Culpeper, Fauquier, Greene, Madison, Orange and 3 more83 min
Jul 8, 3:39 PM EDTSevere Thunderstorm WarningLWXCulpeper, Greene, Madison, Orange51 min
Jul 8, 3:46 PM EDTSpecial Marine WarningLWX119 min
Jul 8, 3:49 PM EDTSpecial Weather StatementLWX41 min
Jul 8, 4:02 PM EDTSpecial Weather StatementLWXSpotsylvania28 min
Jul 8, 4:18 PM EDTSpecial Marine WarningLWX73 min
Jul 8, 4:22 PM EDTSevere Thunderstorm WarningLWXCulpeper, Orange, Spotsylvania38 min
Jul 8, 4:28 PM EDTSpecial Weather StatementLWXArlington, Fairfax, Prince William, Stafford, City of Alexandria, City of Fairfax and 3 more92 min
Jul 8, 4:32 PM EDTFlash Flood WarningLWXAlbemarle, City of Charlottesville102 min
Jul 8, 4:37 PM EDTSpecial Marine WarningLWX113 min
Jul 8, 4:54 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Orange, Prince William, Spotsylvania, Stafford35 min
Jul 8, 5:02 PM EDTSpecial Weather StatementLWXKing George43 min
Jul 8, 5:10 PM EDTSevere Thunderstorm WarningLWXFairfax, Prince William50 min
Jul 8, 5:20 PM EDTSpecial Weather StatementLWXSpotsylvania, City of Fredericksburg40 min
Jul 8, 5:36 PM EDTSpecial Marine WarningLWX114 min
Jul 8, 5:43 PM EDTSpecial Marine WarningLWX42 min
Jul 8, 6:00 PM EDTSpecial Weather StatementLWXKing George90 min
Jul 8, 7:29 PM EDTSpecial Marine WarningLWX61 min

Nearby

Tornado Warnings in Virginia, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.